Alert archive / Arkansas / Flash Flood Warnings in 2011
Flash Flood Warning 139, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 13, 2011, 5:57 AM CDT for 4 counties in Arkansas. It was in force for 101 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2011, 5:57 AM CDT (10:57 UTC)
- Expired
- Jul 13, 2011, 7:38 AM CDT
- In force
- 101 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 136 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2396 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
729
WGUS54 KMEG 131057
FFWMEG
ARC021-055-075-121-131300-
/O.NEW.KMEG.FF.W.0139.110713T1057Z-110713T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
557 AM CDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
EAST CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS...
EASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 800 AM CDT
* AT 557 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORNING...
POCAHONTAS AND WALNUT RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3650 9056 3650 9050 3607 9060 3605 9107
3651 9093 3651 9057
$$2 follow-up statements
054
WGUS74 KMEG 131151
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
651 AM CDT WED JUL 13 2011
ARC021-055-075-121-131300-
/O.CON.KMEG.FF.W.0139.000000T0000Z-110713T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY AR-GREENE AR-LAWRENCE AR-RANDOLPH AR-
651 AM CDT WED JUL 13 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
EASTERN RANDOLPH...EAST CENTRAL LAWRENCE...NORTHWESTERN GREENE AND
WESTERN CLAY COUNTIES...
AT 649 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 3 HOURS. RAINFALL IS DIMINISHING ACROSS THE
WARNED AREA AS THE HEAVIER SHOWERS AND THUNDERSTORMS MOVE TO THE
EAST. HOWEVER...CAUTION SHOULD CONTINUED TO BE OBSERVED DUE TO
RUNOFF AND POSSIBLE FLASH FLOODING FROM THE EARLIER HEAVY RAINFALL.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORNING...
POCAHONTAS AND WALNUT RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3650 9056 3650 9050 3607 9060 3605 9107
3651 9093 3651 9057
$$055
WGUS74 KMEG 131238
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
738 AM CDT WED JUL 13 2011
ARC021-055-075-121-131247-
/O.CAN.KMEG.FF.W.0139.000000T0000Z-110713T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY AR-GREENE AR-LAWRENCE AR-RANDOLPH AR-
738 AM CDT WED JUL 13 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN RANDOLPH...
EAST CENTRAL LAWRENCE...NORTHWESTERN GREENE AND WESTERN CLAY
COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION DUE TO RUNOFF FROM
EARLIER HEAVY RAINFALL.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3650 9056 3650 9050 3607 9060 3605 9107
3651 9093 3651 9057
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 4:12 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 13, 4:12 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
412 AM CDT WED JUL 13 2011
.DISCUSSION...
AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE
SOUTHERN HALF OF THE MID SOUTH TODAY BUT SHOULD WEAKEN SOME AS
COMPARED TO THE PAST FEW DAYS. A MESOSCALE CONVECTIVE VORTICITY
(MCV) GENERATED FROM CONVECTION ACROSS THE PLAINS STATES YESTERDAY
WILL CONTINUE TO MOVE EAST FROM SOUTHEAST KANSAS INTO SOUTHERN
MISSOURI TODAY. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
IN ADVANCE OF THIS SYSTEM ACROSS NORTHERN ARKANSAS THIS MORNING
AND WILL CONTINUE TO MOVE EAST DURING THE REMAINDER OF THE MORNING
HOURS. LATER THIS AFTERNOON AND EVENING...A WEAK COLD FRONT NOTED
OVER CENTRAL MISSOURI AND ILLINOIS WILL MOVE SLOWLY SOUTHWARD INTO
NORTHERN PORTIONS OF THE MID SOUTH. THE AIRMASS ALONG AND SOUTH OF
THIS FRONT SHOULD BECOME MODERATELY UNSTABLE AND THIS SHOULD
SUPPORT SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.
PRIOR TO PEAK CONVECTIVE DEVELOPMENT...TEMPERATURES SHOULD AGAIN
WARM INTO THE MIDDLE TO UPPER 90S WITH DEWPOINT TEMPERATURES
RECOVERING BACK INTO THE LOW TO MID 7OS BEHIND AN OVERNIGHT
CONVECTIVE OUTFLOW BOUNDARY THAT PUSHED ACROSS THE AREA. THESE
HIGH TEMPERATURES COMBINED WITH THE TROPICAL DEWPOINTS SHOULD
AGAIN RESULT IN HEAT INDEX VALUES BETWEEN 105 AND 113 DEGREES BY
THIS AFTERNOON. THE FORECAST AREA WILL REMAIN UNDER AN EXCESSIVE
HEAT WARNING AND HEAT ADVISORY THROUGH THIS EVENING. PLEASE REFER
TO THE LATEST NPWMEG FOR DETAILED AREAL COVERAGE AND TIMING. THERE
IS SOME UNCERTAINTY ACROSS NORTHERN AREAS WHERE ONGOING CONVECTION
COULD HINDER AFTERNOON TEMPERATURES. THIS AREA WILL CONTINUE TO BE
MONITORED THROUGH THE DAY AS SOME OF THE ADVISORY/WARNING AREAS
MAY NEED TO BE TRIMMED SOUTHWARD. IN AREAS WHERE THUNDERSTORMS
OCCUR...EXPECT SOME RELIEF FROM THE EXTREME HEAT AND HUMIDITY.
THE WEAK FRONTAL BOUNDARY WILL STALL ACROSS THE MID SOUTH TONIGHT
INTO THURSDAY AS THE UPPER RIDGE AXIS RETROGRADES WESTWARD INTO
THE PLAINS STATES. THIS SHOULD SUPPORT CONTINUED CHANCES FOR
SCATTERED SHOWERS AND THUNDERSTORMS. TEMPERATURES SHOULD ONCE
AGAIN RISE INTO THE LOW 90S NORTH TO UPPER 90S SOUTH. ADDITIONAL
HEAT HEADLINES WILL BE LIKELY ACROSS PORTIONS OF THE FORECAST AREA
ON THURSDAY. CONFIDENCE IS LOWER FOR THURSDAY DUE TO UNCERTAINTIES
WITH RESPECT TO CONVECTIVE COVERAGE AND MESOSCALE BOUNDARY
PROCESSES. THEREFORE HAVE DECIDED TO HOLD OFF ON ISSUANCE OF ANY
ADDITIONAL HEAT ADVISORY PRODUCTS UNTIL SPECIFIC AREAS CAN BE
DEFINED.
THE UPPER RIDGE CENTERED TO THE WEST WILL BUILD BACK EASTWARD
ACROSS THE MIDDLE MISSISSIPPI VALLEY AND MUCH OF THE MID SOUTH BY
FRIDAY AND INTO NEXT WEEKEND. THIS SHOULD RESULT IN REDUCED
THUNDERSTORM CHANCES AND BUILDING HEAT AND HUMIDITY. ADDITIONAL
HEAT HEADLINES WILL LIKELY BE NEEDED ACROSS THE MID SOUTH DURING
THE EXTENDED FORECAST PERIOD AS HEAT INDEX VALUES RISE BACK TO
DANGEROUS LEVELS. AN UPPER LEVEL EASTERLY TROPICAL DISTURBANCE
WILL LIKELY MOVE WESTWARD ACROSS PORTIONS OF THE LOWER
MISSISSIPPI VALLEY SOUTH OF THE UPPER RIDGE NEXT WEEKEND INTO
EARLY NEXT WEEK. THIS WILL SERVE TO KEEP HIGHER POPS IN THE
FORECAST ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA THROUGH THE
EXTENDED FORECAST PERIOD. ELSEWHERE EXPECT MAINLY DRY CONDITIONS
ALONG WITH A RETURN TO VERY HOT AND HUMID WEATHER.
JLH
&&
.AVIATION...
06Z TAF CYCLE (13/06Z-14/06Z)
GUST FRONT PUSHING SOUTH ACROSS NORTHEAST ARKANSAS AND NORTHWEST
TN WILL BEGIN TO WASH OUT WITH TIME...AND SHOWERS/STORMS
DEVELOPING BEHIND IT WILL BECOME LESS NUMEROUS AS THE BOUNDARY
PENETRATES INTO THE UPPER RIDGE. THUS...LEFT OUT TSRA MENTION AT
ALL TAF SITES...BUT AM CONCERNED FOR A BRIEF PERIOD OF GUSTY WINDS
AT KJBR AND KMKL JUST BEFORE 06Z.
THIS BOUNDARY WILL WASH OUT OVERNIGHT AND SHOULD BE THE FOCUS FOR
ADDITIONAL THUNDERSTORM DEVELOPMENT WEDNESDAY AFTERNOON. VCTS HAS
BEEN EXPANDED TO ALL TAF SITES FOR THE AFTERNOON..BUT LEFT
PREVAILING AND TEMPO MENTION OUT ATTM.
WINDS WILL REMAIN SOUTHWEST...EXCEPT BEHIND THE BOUNDARY WHEN THEY
WILL BECOME NORTHEAST AT ALL TAF SITES BY LATE WEDNESDAY
AFTERNOON.
BORGHOFF
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 99 80 96 79 / 40 30 40 20
MKL 96 74 94 74 / 40 40 40 20
JBR 98 76 95 76 / 50 40 40 20
TUP 100 77 97 75 / 30 30 40 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-GREENE-
LAWRENCE-RANDOLPH.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR CRAIGHEAD-
CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-ST.
FRANCIS.
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR ALCORN-
BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-GIBSON-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-OBION-
WEAKLEY.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR FAYETTE-
SHELBY-TIPTON.
&&Hazardous weather outlook, Jul 13, 5:16 AM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 516 AM CDT WED JUL 13 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-141230- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 516 AM CDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING WILL REMAIN IN EFFECT TODAY ACROSS AREAS ALONG AND SOUTH OF A LINE FROM JONESBORO ARKANSAS TO SOMERVILLE TENNESSEE TO CORINTH MISSISSIPPI...INCLUDING THE MEMPHIS METROPOLITAN AREA. A HEAT ADVISORY IS NOW IN EFFECT FOR THE REMAINDER OF THE AREA. A FEW STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE AS A COLD FRONT MOVES INTO THE AREA AND INTERACTS WITH AN UNSTABLE AIRMASS. STRONG WIND GUSTS AND HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS THE MID SOUTH THURSDAY AFTERNOON AND EVENING. VERY HOT AND HUMID WEATHER WILL RETURN LATE IN THE WEEK INTO NEXT WEEKEND. HEAT INDEX VALUES MAY RISE BACK TO DANGEROUS LEVELS AND HEAT ADVISORIES OR EXCESSIVE HEAT WARNINGS MAY BECOME NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND AGAIN ON THURSDAY. JLH
In the hours before
Special weather statement, Jul 13, 4:43 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
443 AM CDT WED JUL 13 2011
ARZ008-009-018-131030-
CLAY AR-GREENE AR-RANDOLPH AR-
443 AM CDT WED JUL 13 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 AM CDT FOR...
WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
EASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 5 MILES NORTHWEST OF SUCCESS
TO 3 MILES SOUTHWEST OF O'KEAN AT 443 AM CDT...MOVING EAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE THUNDERSTORMS.
PEOPLE IN CLAY...GREENE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS
NEAR CORNING...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3650 9056 3650 9047 3632 9047 3615 9049
3614 9084 3615 9084 3615 9097 3626 9092
3650 9091 3651 9057
TIME...MOT...LOC 0943Z 260DEG 8KT 3649 9080 3627 9080
3615 9087The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 4:43 AM CDT | Special Weather Statement | MEG | Greene | 47 min |
Nearby
Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.